Adverse cutaneous reactions to psychotropic drugs

Psychosomatics. 1997 Sep-Oct;38(5):413-22. doi: 10.1016/S0033-3182(97)71418-X.

Abstract

Psychotropic drugs are frequently used in both psychiatric and general medical practice. Familiarity with common side effects and their management may assist psychiatrists in the selection of agents to suit individual patient needs. The authors describe the morphologic features and pathologic basis of cutaneous reactions to drugs and discuss the common and reported cutaneous side effects of psychotropic drugs. Although most dermatologic reactions to drugs follow a benign course after drug discontinuation, more serious effects are known to occur with certain agents. An overview of the diagnosis and management of these adverse drug reactions is provided.

Publication types

  • Review

MeSH terms

  • Adverse Drug Reaction Reporting Systems
  • Drug Eruptions / diagnosis
  • Drug Eruptions / etiology*
  • Humans
  • Patient Care Team
  • Psychotropic Drugs / adverse effects*
  • Psychotropic Drugs / therapeutic use
  • Skin Diseases / chemically induced*
  • Skin Diseases / diagnosis

Substances

  • Psychotropic Drugs